Alert archive / New York / Lake Effect Snow Advisories in 2007
Lake Effect Snow Advisory 29, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Dec 17, 2007, 9:27 PM EST for Cayuga County, Oswego County, New York. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 9:27 PM EST (02:27 UTC)
- Expired
- Dec 18, 2007, 5:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 81 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 180227 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 927 PM EST MON DEC 17 2007 NYZ005-006-181000- /O.NEW.KBUF.LE.Y.0029.071218T0227Z-071218T1000Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 927 PM EST MON DEC 17 2007 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. A BAND OF LAKE EFFECT SNOW ACROSS NORTHERN CAYUGA COUNTY EXTENDING ACROSS THE SOUTHERN HALF OF OSWEGO COUNTY THIS EVENING WILL CONTINUE INTO THE OVERNIGHT HOURS. THIS BAND IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH 2 AM BEFORE LIFTING NORTHWARD. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WHERE THE LAKE SNOWS PERSIST THE LONGEST...IN AREAS NORTH OF CATO AND SOUTH OF OSWEGO. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ TMA
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 17, 6:57 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 17, 6:57 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
657 PM EST MON DEC 17 2007
.SYNOPSIS...
A NORTHWEST FLOW OF COLD AIR CROSSING THE WARMER GREAT LAKES WILL
BRING SOME MINOR LAKE EFFECT SNOWS TO AREAS SOUTHEAST OF LAKE
ONTARIO TONIGHT...WITH ONLY A CHANCE OF SNOW SHOWERS EAST AND
SOUTHEAST OF LAKE ERIE. AFTER THE LAKE ONTARIO LAKE SNOWS DRIFT
NORTH AND DIE OUT TUESDAY MORNING...A LOW PRESSURE SYSTEM WILL TRACK
SOUTHEAST ACROSS THE GREAT LAKES AND BRING A CHANCE OF SNOW TO THE
ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME...IT APPEARS
THAT TEMPERATURES MAY WARM ENOUGH TO ALLOW FOR SOME RAIN TO
BRIEFLY MIX IN WITH THE SNOW WEDNESDAY AFTERNOON.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE LAKE SNOWS HAVE WEAKENED OFF OF BOTH LAKES THIS AFTERNOON IN
CONJUNCTION WITH SURFACE RIDGING NOSING UP INTO THE LOWER LAKES FROM
THE OHIO VALLEY...ALONG WITH A CORRESPONDING DROP IN INVERSION
HEIGHTS...AND WEAKENING UPSTREAM CONNECTIONS TO LAKE HURON. AT THE
SAME TIME...THE ACTIVITY HAS ALSO BECOME MORE SPREAD OUT FROM WEST
TO EAST AS THE STEERING WINDS HAVE BACKED TO MORE OF A WESTERLY TO
WEST-NORTHWESTERLY ORIENTATION.
DESPITE THIS WEAKENING TREND...WE STILL EXPECT THAT THE LAKE ONTARIO
ACTIVITY WILL GRADUALLY SHIFT FURTHER EAST AND REORGANIZE FOR A
WHILE TONIGHT...IN CONJUNCTION WITH THE DEVELOPMENT OF A NEW
UPSTREAM CONNECTION TO GEORGIAN BAY AND AN INCREASE IN LOW-LEVEL
MOISTURE...AS HAS BEEN SUGGESTED BY THE 12Z OPERATIONAL NAM AND THE
LOCAL WRF SUPERENSEMBLE. THIS WOULD RESULT IN THE LAKE SNOWS
CONSOLIDATING AND PICKING UP A BIT ACROSS EASTERN WAYNE...NORTHERN
CAYUGA...AND OSWEGO COUNTIES FOR A WHILE TONIGHT...BEFORE RAPIDLY
WEAKENING AND DRIFTING NORTH TOWARD JEFFERSON AND LEWIS COUNTIES
LATE TONIGHT DUE TO WARMING ALOFT...INCREASING SHEAR...AND FURTHER
BACKING OF THE STEERING WINDS. WHILE SUCH A SCENARIO CERTAINLY
WARRANTS CATEGORICAL POPS AND SOME ACCUMULATIONS...AGREE WITH THE
PREVIOUS SHIFT /AND BGM/ THAT AMOUNTS WILL LIKELY STAY BELOW
ADVISORY CRITERIA DUE TO A COMBINATION OF LOW /AROUND 5 KFT/
INVERSION HEIGHTS...A RELATIVELY SHALLOW DENDRITIC GROWTH REGION
BELOW THE INVERSION...AND INCREASING LOW-LEVEL SHEAR AS THE NIGHT
WEARS ON. THUS...WILL FORECAST CAT POPS AND KEEP ACCUMULATIONS OF
2-4 INCHES INTACT SOUTHEAST OF LAKE ONTARIO FROM CONTINUITY.
EAST AND SOUTHEAST OF LAKE ERIE...EXPECT LITTLE MORE THAN SPOTTY
LIGHT SNOW SHOWERS OR FLURRIES THIS EVENING...AS INVERSION HEIGHTS
HERE WILL BE EVEN LOWER AND WILL DROP FASTER IN THE STRENGTHENING
WARM AIR ADVECTION PATTERN ALOFT...RESULTING IN THE LAKE CLOUDS
DROPPING BELOW THE FAVORABLE DENDRITIC GROWTH REGION BY MID EVENING.
WILL THUS MAINTAIN ONLY LOW CHANCE POPS INTO THE EVENING OFF OF LAKE
ERIE...FOLLOWED BY DRY WEATHER THE REMAINDER OF THE NIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE WARM AIR ADVECTION PATTERN WILL REMAIN IN PLACE ON TUESDAY AS A
CLIPPER-TYPE SYSTEM MOVES FROM THE UPPER MISSISSIPPI VALLEY INTO THE
WESTERN GREAT LAKES...WITH WINDS CONTINUING TO BACK TO A
SOUTHWESTERLY ORIENTATION ACROSS LAKE ONTARIO. THIS WILL CAUSE ANY
LINGERING LAKE SNOWS TO SHIFT NORTH AND FALL APART ACROSS JEFFERSON
AND LEWIS COUNTIES IN THE MORNING AS TEMPS ALOFT RISE ABOVE CRITICAL
LAKE-AIR DELTA T VALUES. WILL LEAVE IN 30 POPS ACROSS THE NORTH
COUNTRY TO COVER THIS ACTIVITY...AND THE POSSIBILITY OF SOME LIGHT
SYNOPTIC SNOW FORMING ALONG A DEVELOPING WARM FRONT.
ELSEWHERE...WILL KEEP A DRY FORECAST IN PLACE...ALONG WITH
MODERATING TEMPERATURES AS THE WARM ADVECTION PUSHES 850 MB TEMPS TO
-2C TO -6C BY DAYS END.
TUESDAY NIGHT AND WEDNESDAY...THE AFOREMENTIONED CLIPPER WILL DRIFT
EAST TO NEW YORK STATE...BEFORE SLIDING OFF THE NEW ENGLAND COAST
WEDNESDAY NIGHT. THIS SYSTEM WILL BRING THE CHANCE OF A GENERAL
LIGHT SNOW TO THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT...WITH
BOUNDARY LAYER TEMPS POSSIBLY WARMING ENOUGH TO SUPPORT A MIX WITH
RAIN FOR A TIME WEDNESDAY AFTERNOON.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE MODERATING TREND ESTABLISHED EARLIER IN THE WEEK CONTINUES
THROUGH THIS PERIOD. 850 MB TEMPS TOO MILD FOR LAKE EFFECT
CONSIDERATIONS. ON THURSDAY COOLER AIR FOLLOWS UNDER HIGH PRESSURE
WHICH BUILDS IN THE WAKE OF A DEPARTING CLIPPER. DRY CONDITIONS WITH
SEASONABLE TEMPERATURES CONTINUE INTO FRIDAY AS THE HIGH PERSISTS. A
DEVELOPING STORM OVER THE MISSISSIPPI VALLEY WILL BRING A MODERATING
SOUTHERLY FLOW SATURDAY AND SUNDAY WITH A CHANCE OF RAIN OR SNOW
SATURDAY AND A GOOD CHANCE OF RAIN AND PERHAPS SOME SNOW ON SUNDAY.
THE SATURDAY NIGHT TEMPERATURES SHOW A CLIMATOLOGICAL SUBFREEZING
BIAS, BUT IT MAY BE WARM ENOUGH FOR ALL RAIN. TIMING IS STILL
UNCERTAIN AT THIS DISTANCE, BUT FOR NOW IT LOOKS LIKE THE LOW WILL
SWING A COLD FRONT THROUGH SUNDAY NIGHT, THEN COOL, BUT NOT FRIGID,
TEMPERATURES RETURN FOR THE DAY BEFORE CHRISTMAS, WITH A CHANCE OF
SNOW SHOWERS.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
GENERALLY VFR CONDITIONS WILL PREVAIL TONIGHT...EXCEPT FOR
PERIODS OF MVFR CEILINGS AND IFR VISIBILITIES IN LAKE GENERATED
SNOW SHOWERS. LAKE EFFECT SNOWS BETWEEN ROCHESTER AND SYRACUSE
TONIGHT WILL BRING LOCALLY LIFR CONDITIONS. THE LAKE SNOWS WILL
WEAKEN AND DRIFT NORTH LATE TONIGHT WITH ONLY BRIEF IFR VISIBILITY
INTO TUESDAY MORNING EAST OF LAKE ONTARIO. LOOKING FURTHER
AHEAD...OCCASIONAL MVFR CEILINGS CAN BE EXPECTED THROUGH THE WEEK
AS A COUPLE OF WEAK CLIPPERS PASS BY TO OUR NORTH THROUGH
WEDNESDAY NIGHT WITH LITTLE PRECIPITATION BUT PLENTY OF SEASONABLE
LOW CLOUD.
&&
.MARINE...
BRISK WESTERLIES TODAY WILL BACK TO SOUTHWEST OVERNIGHT, THEN
DIMINISH DURING TUESDAY. THEY WILL PICK UP AGAIN WESTERLY WEDNESDAY
AS A CLIPPER PASSES BY TO THE NORTH...THEN DIMINISH WEDNESDAY NIGHT.
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR THE NEARSHORES OF
LAKE ERIE AND LAKE ONTARIO THROUGH 5 AM TUESDAY WHEN WINDS WILL BE
OFFSHORE ENOUGH FOR WAVES TO SUBSIDE NEARSHORE...EXCEPT ENDING AT
MIDNIGHT TONIGHT ON THE EASTERN SHORE OF LAKE ONTARIO WHERE WINDS
WILL BECOME VARIABLE.
LOOKING FURTHER AHEAD...STRONG WINDS ARE EXPECTED SATURDAY AND
SUNDAY WHEN A STRONG LOW DEVELOPS OVER THE MIDWEST.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR
LOZ042>044.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR LOZ045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...JJR
LONG TERM...APB
AVIATION...TMA
MARINE...APBHazardous weather outlook, Dec 17, 5:05 AM EST, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EST MON DEC 17 2007 NYZ001>008-010>014-019>021-085-181015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 505 AM EST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-181015- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 505 AM EST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Lake Effect Snow Advisories in New York, 2007Every lake effect snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.